Download this article
 Download this article For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Universal Weil module

Justin Trias

Vol. 323 (2023), No. 2, 359–399

The classical construction of the Weil representation, with complex coefficients, has long been expected to work for more general coefficient rings. This paper exhibits the minimal ring 𝒜 for which this is possible, the integral closure of [1 p] in a cyclotomic field, and carries out the construction of the Weil representation over 𝒜-algebras. As a leitmotif all along the work, most of the problems can actually be solved over the base ring 𝒜 and transferred to any 𝒜-algebra by scalar extension. The most striking fact is that all these Weil representations arise as the scalar extension of a single one with coefficients in 𝒜. In this sense, the Weil module obtained is universal. Building upon this construction, we speculate and make predictions about an integral theta correspondence.

representation theory, reductive $p$-adic groups, integral representation, theta correspondence
Mathematical Subject Classification
Primary: 11F27, 11F70, 11S23, 20C20
Received: 14 July 2022
Revised: 2 February 2023
Accepted: 26 February 2023
Published: 2 June 2023
Justin Trias
Department of Mathematics
Imperial College London
United Kingdom

Open Access made possible by participating institutions via Subscribe to Open.